MAUDE Adverse Event Report: COCHLEAR LIMITED NUCLEUS CI522 COCHLEAR IMPLANT WITH SLIM STRAIGHT ELECTRODE; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM

COCHLEAR LIMITED NUCLEUS CI522 COCHLEAR IMPLANT WITH SLIM STRAIGHT ELECTRODE; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Model Number CI522
Medical Device Problem Code Expulsion (2933)
Health Effect - Clinical Codes Head Injury (1879); Tissue Breakdown (2681)
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the patient experienced extrusion of the device subsequent to sustaining a head trauma.
 
Additional Manufacturer Narrative
Per the clinic, the device was explanted on (b)(6) 2026.It is unknown if there are plans to reimplant the patient as of this date of report.Device analysis report attached.

Brand Name
NUCLEUS CI522 COCHLEAR IMPLANT WITH SLIM STRAIGHT ELECTRODE
Common Device Name
NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Manufacturer (Section D)
COCHLEAR LIMITED
1 university avenue
macquarie university
nsw 2109
AS  2109
Manufacturer (Section G)
COCHLEAR LTD
1 university avenue
macquarie university, nsw 2109
AS   2109
Manufacturer Contact
rosdeelaila zulkifli
unit ug-1, vertical podium
no. 8 jalan kerinchi,
kuala lumpur, wilayah persekutuan 59200
MY   59200
MDR Report Key25157456
Report Number6000034-2026-01756
Device Sequence Number15848439
Product Code MCM
UDI-Device Identifier09321502032599
UDI-Public(01)09321502032599(11)250306(17)270305
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P970051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberCI522
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/21/2026
Supplement Date Received by Manufacturer06/01/2026
Initial Report FDA Received Date05/13/2026
Supplement Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale